| Model Number |
8.5 MM FLIP CUTTER II |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/12/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
Event or Problem Description
It was reported that during an acl all-inside surgery the tip of the drill broke while flipping the flipcutter before it was drilling backwards.It broke off during the flipping process.The broken off piece has been retrieved from the patient.Per complaint reporter there was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation was confirmed.One unpackaged ar-1204af-85 serial/batch number (b)(6) was received for evaluation.Visual inspection revealed that the cutter tip was broken off.Functional testing was not performed as the device was damaged.The most likely cause is attributed to misuse due to user error of using excessive force to pry and/or leverage the device.